Connect with others who understand.

sign up log in
About MyLupusTeam
Real members of MyLupusTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Prednisone

Prednisone

Hi. So I was wondering what I should expect from prednoisone? Given I am new to lupus I wasn't sure how much prednoisone is supposed to alleviate symptoms. Am I supposed to have full relief? 75 percent relief? Wondering if anyone could shed light on this! Thanks so much.

A MyLupusTeam Member said:

I have a love hate relationship with prednisone. I’ve gained sooo much weight not too mention the pie face. BUT... it’s my go to med in higher doses when having a flare

posted almost 3 years ago
A MyLupusTeam Member said:

I took Prednisone years ago when I was first diagnosed and it helped. I truly hate the side effects such as weight gain and that moody, irritable feeling it causes. I will take it in a flare situation. Several months back I had shingles and Prednisone definitely helped. Took it for about 2 months and weaned myself off. Of course I gained 15 pounds during that time, but I was able to walk and function which is a good thing lol. Currently losing the weight and thankful I don’t need the Prednisone now 😊 Like Sydnee said it’s a love/hate kinda thing🤦🏻‍♀️

posted almost 3 years ago
A MyLupusTeam Member said:

I could not take prednisone as they found I was actually allergic to it. Some people have good results some say they do not. No two people have the same results.

posted almost 3 years ago
A MyLupusTeam Member said:

I agree total love/hate. I'm very responsive to oral steroids. I've been on predisone for 3 months now and the higher doses really help me get out of bed and be able to function with everyday life which I'm grateful for but have gained a good 15-20lbs and have the beautiful moon face. Currently I take only 5mg daily because there trying to ween me off but my pain is not well managed as it was with higher doses. Only on Plaquenil for month and half so wondering what there plan for meds will be next cause my joints and muscles are pretty painful 😖

posted almost 3 years ago
A MyLupusTeam Member said:

Well i was on a continuos dose of prednisone from 2004 to 2008. It caused holes in my bones because i was on it for so long. Now i have osteoperosis because of the prednisone. Good for short term flares but not long term use. I just recently got put back on it for one month plus increase in my methotrexate due to major flare. So my suggestion would be to talk it over with your dr if you have to be on it for a long period of time. When i was prescribed it in 2004 nobody told me the side effects. Now I'm paying for not asking questions. Good luck and God bless.

posted almost 3 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in